MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER
Model Number 313.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used in a veterinary case - no patient information will be reported.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, while the surgeon was performing a 2.4 tibial-plateau-leveling osteotomy (tplo) and tightening a cortex screw, the tip of the cruciform screwdriver sheared off the driver.There were fragments generated from the broken device and were removed easily without additional intervention.There was a surgical delay reported with an unknown number of minutes.The procedure was completed successfully using an unknown periosteal elevator.Patient outcome is unknown.Concomitant device: unknown cortex screw (part# unknown, lot# unknown, quantity unknown), unknown tplo plate (part# unknown, lot# unknown, quantity 1).This report is for one (1) cruciform screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A review of the device history record.Device history lot: part: 313.960; lot: 1940152; manufacturing site: (b)(4); release to warehouse date: 07.July 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary background: veterinary complaint: it was reported that on an unknown date, while the surgeon was performing a 2.4 tibial-plateau-leveling osteotomy (tplo) and tightening a cortex screw, the tip of the cruciform screwdriver sheared off the driver.There were fragments generated from the broken device and were removed easily without additional intervention.There was a surgical delay reported with an unknown number of minutes.The procedure was completed successfully using an unknown periosteal elevator.Patient outcome is unknown.Concomitant device reported: unknown cortex screw ( part# unknown, lot# unknown, quantity unknown) and unknown tplo plate ( part# unknown, lot# unknown, quantity 1) this complaint involves one (1) device.Investigation flow: damage.Visual inspection: cruciform screwdriver was received at us (b)(4).Upon visual inspection at (b)(4), it is observed that distal tip of the device was broken.The broken fragments were not received at us cq.The rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.No design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, dimensional inspection, and document/specification review were performed as part of this investigation.The complaint is being confirmed as the distal tip of the device was broken.While a definitive root cause could not be determined for the reported problem, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9238274
Report Number2939274-2019-61745
Device Sequence Number2409169
Product Code HXX
UDI-Device Identifier10887587037189
UDI-Public(01)10887587037189
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.96
Device Catalogue Number313.96
Device Lot Number1940152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1